Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2003, 6:48 PM CDT for Itawamba County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 6:48 PM CDT (23:48 UTC)
- Expired
- Apr 24, 2003, 7:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 242348 SVRMEM MSC057-250030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 730 PM CDT. * AT 642 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF EVERGREEN...MOVING EAST AT 50 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 730 PM CDT INCLUDE... EVERGREEN... NEW SALEM... TREMONT... .DESTRUCTIVE HAIL UP TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3423 8854 3409 8853 3411 8768 3435 8773
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:53 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 24, 2:53 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT THU APR 24 2003 SURFACE LOW NOW LOCATED OVER SOUTHEAST KANSAS WITH WARM FRONT EXTENDING THROUGH NORTH CENTRAL ARKANSAS INTO WEST CENTRAL ALABAMA. BOUNDARY DIVIDING MOIST AIR FROM DRIER AIR EXTENDS FROM THE LOW INTO WESTERN ARKANSAS AND NORTHEAST TEXAS. SEVERE THUNDERSTORMS NOT TOO FAR AWAY FROM CWA AT THIS TIME. HAVE CATEGORICAL POPS FOR ENTIRE AREA WITH MENTION OF SEVERE WEATHER. RAIN WILL CONTINUE ON A SCATTERED BASIS FRIDAY AND FRIDAY NIGHT. 12Z GDM SHOWS COLD FRONT REMAINING NORTH OF THE FORECAST AREA SO WILL REMOVE MENTION OF RAIN FOR BEGINNING OF NEXT WEEK. PRELIMINARY NUMBERS MEM 61/73/54/71/54 842 MKL 59/72/50/68/51 953 JBR 59/71/51/70/51 842 TUP 62/74/53/72/53 953 .MEG...NONE.
Hazardous weather outlook, Apr 24, 11:24 AM CDT, 7 hours 24 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1124 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER A PORTION OF NORTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM JONESBORO TO MEMPHIS TO CLARKSDALE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JACKSON...DYERSBURG...OXFORD AND TUPELO. A DEEP LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. AN ASSOCIATED WARM FRONT WILL MOVE THROUGH THE MID-SOUTH THIS AFTERNOON AND EVENING PROVIDING UNSTABLE CONDITIONS AND THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN THE MODERATE RISK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE ANYTIME THIS AFTERNOON AND TONIGHT...BUT THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE ON FRIDAY. A FEW STORMS MAY BE SEVERE EAST OF DYERSBURG AND MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH FRIDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. GGR
In the hours before
Special weather statement, Apr 24, 5:55 PM CDT, 53 minutes before
ARZ027-250000- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 555 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...POINSETT COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 25 MILES SOUTHWEST OF FISHER AT 555 PM CDT...MOVING NORTHEAST AT 30 MPH. PEOPLE IN POINSETT COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 6:18 PM CDT, 30 minutes before
ARZ027-035-250015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 15 MILES WEST OF HICKORY RIDGE AT 618 PM CDT...MOVING NORTHEAST AT 25 MPH. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITY OF HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 6:43 PM CDT, 5 minutes before
MSZ017-250015- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF EVERGREEN AT 643 PM CDT...MOVING EAST AT 50 MPH. PEOPLE IN ITAWAMBA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 39 min |
| Apr 24, 6:36 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Monroe | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.